Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 27, 2016, 9:37 PM CDT for Stafford County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 9:37 PM CDT (02:37 UTC)
- Expired
- May 27, 2016, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS83 KDDC 280237 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 937 PM CDT FRI MAY 27 2016 KSZ066-280315- STAFFORD KS- 937 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 1015 PM CDT... AT 937 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF ZENITH...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL IS LIKELY WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN STAFFORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3800 9861 3826 9854 3826 9847 3797 9847 TIME...MOT...LOC 0237Z 188DEG 21KT 3803 9851 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 27, 8:58 PM CDT, 39 minutes earlier.
Area forecast discussion, May 27, 8:58 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 858 PM CDT FRI MAY 27 2016 ...Updated Aviation... .UPDATE... Issued at 820 PM CDT Fri May 27 2016 Cleaned up pop/wx/sky grids through midnight to match trends. Closed low rotating through the northern CWA currently, with showers and thunderstorms continuing across the NE counties, aided by diffluence aloft ahead of the incoming low. Low topped supercells have been noted across the northern counties for the past several hours, with confirmed weak tornadoes, and hail as large as golfballs from the strongest storms. Thunderstorm intensity will continue to wane through midnight with the loss of instability. && .SHORT TERM...(This evening through Saturday) Issued at 258 PM CDT Fri May 27 2016 Immediate concern is the areal coverage and intensity of convection the remainder of the afternoon into early evening. A relatively cold upper low was moving into west central Kansas this afternoon. It has developed a negative tilt as a speed max punches around the southern periphery. Lightning has increased dramatically under the cold pool across east central Colorado. Farther east, the westerly boundary layer surge had moved into my southeast counties. Across my northern counties an easterly flow has developed with increasing theta-e air. With the cold system moving east the likelihood of severe will continue into the early evening hours. Saturday should be a down day with the upper system far removed. .LONG TERM...(Saturday night through Friday) Issued at 258 PM CDT Fri May 27 2016 The upper flow becomes favorable again late in the weekend with lowering heights again across the southwest. Deep boundary layer moisture will be moving back into the high plains during the early part of the period. All the deterministic models due indicate at least a weak s/wv trough moving out late Sunday and these models generate an MCS looking signal. Additional chances for convection will exist until later in the week as it appears a strong s/wv trough drops southeast out of the northern branch of the westerlies. This should bring a fairly strong cool front south into western Kansas by Wednesday. Details beyond mid-week are uncertain. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 856 PM CDT Fri May 27 2016 Thunderstorms will affect the HYS terminal over the next 2 hours. Heavy rain, frequent lightning, and wind gusts near 35 mph expected. Included a TEMPO group to cover. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 80 58 82 / 10 10 10 50 GCK 51 81 56 83 / 20 10 10 30 EHA 49 81 54 84 / 10 10 10 30 LBL 52 81 57 84 / 10 10 10 40 HYS 55 77 57 81 / 50 10 10 30 P28 58 81 62 82 / 20 10 10 40 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...07 LONG TERM...07 AVIATION...Turner
Hazardous weather outlook, May 27, 4:20 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CDT FRI MAY 27 2016 KSZ030-031-043>046-061>066-074>081-084>090-280930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 420 AM CDT FRI MAY 27 2016 /320 AM MDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... A CHANCE OF THUNDERSTORMS IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS MAY BECOME SEVERE WITH HAIL UP TO GOLF BALLS AND WINDS OVER 60 MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED FOG RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION... CHANCES OF THUNDERSTORMS EXISTS SUNDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. HAZARDS WEATHER RISK... SATURDAY... NO HAZARDS. SUNDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 27, 7:52 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT FRI MAY 27 2016
KSZ031-045-046-280130-
ELLIS KS-RUSH KS-NESS KS-
752 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH...SOUTHEASTERN
ELLIS AND NORTHEASTERN NESS COUNTIES UNTIL 830 PM CDT...
AT 750 PM CDT...DOPPLER RADAR WAS SCATTERED THUNDERSTORMS MOVING
NORTH AT 20 MPH.
HAIL TO THE SIZE OF NICKELS IS LIKELY FROM THE STRONGEST STORMS.
LOCALLY HEAVY RAIN WILL CAUSE PONDING ON ROADWAYS. FREQUENT
LIGHTNING WILL REMAIN COMMON THROUGH 830 PM.
LOCATIONS IMPACTED INCLUDE...
HAYS...LA CROSSE...VICTORIA...SCHOENCHEN...MCCRACKEN...LIEBENTHAL...
ALEXANDER...MUNJOR...TOULON...ANTONINO...LORETTA...NEKOMA...PFEIFER AND
HARGRAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3882 9904 3870 9904 3835 9951 3853 9982
3885 9938 3888 9922
TIME...MOT...LOC 0050Z 192DEG 17KT 3859 9947
TURNERSpecial weather statement, May 27, 7:52 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT FRI MAY 27 2016
KSZ031-045-046-280130-
ELLIS KS-RUSH KS-NESS KS-
752 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH...SOUTHEASTERN
ELLIS AND NORTHEASTERN NESS COUNTIES UNTIL 830 PM CDT...
AT 750 PM CDT...DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS
MOVING NORTH AT 20 MPH.
HAIL TO THE SIZE OF NICKELS IS LIKELY FROM THE STRONGEST STORMS.
LOCALLY HEAVY RAIN WILL CAUSE PONDING ON ROADWAYS. FREQUENT
LIGHTNING WILL REMAIN COMMON THROUGH 830 PM.
LOCATIONS IMPACTED INCLUDE...
HAYS...LA CROSSE...VICTORIA...SCHOENCHEN...MCCRACKEN...LIEBENTHAL...
ALEXANDER...MUNJOR...TOULON...ANTONINO...LORETTA...NEKOMA...PFEIFER AND
HARGRAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3882 9904 3870 9904 3835 9951 3853 9982
3885 9938 3888 9922
TIME...MOT...LOC 0050Z 192DEG 17KT 3859 9947
TURNERSpecial weather statement, May 27, 8:43 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT FRI MAY 27 2016
KSZ030-031-280230-
ELLIS KS-TREGO KS-
843 PM CDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR TREGO CENTER...WITH MOVEMENT NEARLY STATIONARY.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIGA AND TREGO CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3885 9955 3870 10014 3874 10015 3885 10015
3899 9964
TIME...MOT...LOC 0142Z 200DEG 20KT 3887 9988
TURNERSpecial weather statement, May 27, 9:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT FRI MAY 27 2016
KSZ046-065-280245-
RUSH KS-PAWNEE KS-
903 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSH AND
NORTHEASTERN PAWNEE COUNTIES UNTIL 945 PM CDT...
AT 903 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PAWNEE ROCK...OR 7 MILES EAST OF ASH VALLEY...MOVING
NORTH AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE LIKELY FROM THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TIMKEN AND SHAFFER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3821 9898 3823 9919 3849 9920 3847 9903
3826 9903 3826 9896
TIME...MOT...LOC 0203Z 186DEG 12KT 3832 9908
TURNERSpecial weather statement, May 27, 9:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT FRI MAY 27 2016
KSZ031-280315-
ELLIS KS-
934 PM CDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 934 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CATHERINE...MOVING EAST AT 10 MPH.
UP TO HALF INCH HAIL IS LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMERAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3895 9904 3892 9951 3912 9951 3914 9944
3913 9904
TIME...MOT...LOC 0234Z 260DEG 7KT 3906 9929
TURNERSpecial weather statement, May 27, 9:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 937 PM CDT FRI MAY 27 2016 KSZ066-280315- STAFFORD KS- 937 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 1015 PM CDT... AT 937 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF ZENITH...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL IS LIKELY WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN STAFFORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3800 9861 3826 9854 3826 9847 3797 9847 TIME...MOT...LOC 0237Z 188DEG 21KT 3803 9851 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 11 min |
| May 27, 7:52 PM CDT | Special Weather Statement | DDC | Rush | 38 min |
| May 27, 8:04 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush | 36 min |
| May 27, 8:43 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| May 27, 9:03 PM CDT | Special Weather Statement | DDC | Pawnee | 42 min |
| May 27, 9:34 PM CDT | Special Weather Statement | DDC | Ellis | 41 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.